Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 44, NWS Lubbock, TX

April 30, 2001Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2001, 6:49 PM CDT for Lynn County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2001, 6:49 PM CDT (23:49 UTC)
Expired
Apr 30, 2001, 7:30 PM CDT
In force
41 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:10 PM CDTHail 0.75Grassland, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2001-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2001-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WUUS54 KLUB 302351
SVRLBB
TXC305-010030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
649 PM CDT MON APR 30 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LYNN COUNTY IN NORTHWEST TEXAS

* UNTIL 730 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF GRASSLAND...OR ABOUT 6 MILES   
  EAST OF TAHOKA...MOVING SOUTHEAST AT 10 MPH. ANOTHER SEVERE 
  THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF DRAW. THIS STORM
  WAS NEARLY STATIONARY. 

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DRAW...
  GRASSLAND...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.

LAT...LON 3339 10181 3296 10182 3296 10157 3339 10157

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:10 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 30, 5:10 PM CDT, 1 hour 39 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
510 PM CDT MON APR 30 2001

...SVR TSTM WATCH BOX TO BE ISSUED SHORTLY FOR PARTS OF THE CWFA...

NEW WATCH BOX WL BE ISSUED SHORTLY FOR PARTS OF THE AREA PER COORD
CALL WITH SPC. SEE WATCH BOX PRODUCTS FM SPC FOR MORE DETAILS.

FOR THE ZFP...
KLBB RADAR SHOWING TSRA DVLPG WITHIN A RGN OF DECENT THETA-E CONVG.
LAPS DERIVED SOUNDINGS SUPPORT CAPES OF AROUND 1500-1800 J/KG...MAINLY
EAST OF A LINE FROM KPVW-KLBB. EXPECT ACTIVITY TO CONT TO DVLP AS
TSRA MOVE E INTO SLGTLY DEEPER MOISTURE AND A MORE UNSTABLE ATMOS.
WL UPDATE THE ZFP MAINLY TO INCR POPS. WL CONT MENTION OF SVR BUT BE
MORE SPECIFIC ON THE TYPE OF SVR THREAT (ERGO WINDS AND HAIL). SVR
THREAT WL GRADUALLY DECR LTR THIS EVENING WITH THE LOSS OF SOLAR
INSOLATION.

UPDATED ZFP OUT SHORTLY.

.LUB...NONE.

ST

In the hours before

Special weather statement, Apr 30, 6:21 PM CDT, 28 minutes before
TXZ023>026-028>032-034>038-040>044-010300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT MON APR 30 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING
COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 181...

LAMB...HOCKLEY...

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE
FOLLOWING COUNTIES...

TERRY...SWISHER...HALE...LUBBOCK...LYNN...BRISCOE...FLOYD...CROSBY...
GARZA...HALL...MOTLEY...DICKENS...KENT...CHILDRESS...COTTLE...
KING...STONEWALL...

THIS WATCH INCLUDES THE LUBBOCK METROPOLITAN AREA.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

ST
Special weather statement, Apr 30, 6:47 PM CDT, 2 minutes before
TXZ023>026-029>032-035>038-040>044-010300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
647 PM CDT MON APR 30 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING
COUNTY FROM SEVERE THUNDERSTORM WATCH NUMBER 181...

TERRY...

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE
FOLLOWING COUNTIES...

SWISHER...HALE...LUBBOCK...LYNN...BRISCOE...FLOYD...CROSBY...
GARZA...HALL...MOTLEY...DICKENS...KENT...CHILDRESS...COTTLE...
KING...STONEWALL...

THIS WATCH INCLUDES THE LUBBOCK METROPOLITAN AREA.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCHs AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.